Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 17, 2014, 6:49 PM MST for Maricopa County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2014, 6:49 PM MST (01:49 UTC)
- Expired
- Aug 17, 2014, 7:15 PM MST
- In force
- 26 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 55 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2874 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WUUS55 KPSR 180149 SVRPSR AZC013-180215- /O.NEW.KPSR.SV.W.0055.140818T0149Z-140818T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 649 PM MST SUN AUG 17 2014 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...PHOENIX...PEORIA... * UNTIL 715 PM MST * AT 648 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR DEER VALLEY AIRPORT...OR 11 MILES WEST OF SCOTTSDALE...AND MOVING SOUTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH MOUNTAIN PARK AND METRO CENTER LAT...LON 3352 11205 3369 11226 3385 11206 3373 11187 TIME...MOT...LOC 0149Z 039DEG 12KT 3372 11205 $$ 18
2 follow-up statements
407 WWUS55 KPSR 180203 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 703 PM MST SUN AUG 17 2014 AZC013-180215- /O.CON.KPSR.SV.W.0055.000000T0000Z-140818T0215Z/ MARICOPA AZ- 703 PM MST SUN AUG 17 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR CENTRAL MARICOPA COUNTY... AT 702 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR DEER VALLEY AIRPORT...OR 9 MILES EAST OF PEORIA...MOVING SOUTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH MOUNTAIN PARK AND PHOENIX PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG DAMAGING WIND...INTENSE RAIN...AND HAIL IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3370 11191 3352 11205 3369 11226 3382 11210 TIME...MOT...LOC 0203Z 039DEG 12KT 3368 11209 $$ 18
201 WWUS55 KPSR 180217 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 717 PM MST SUN AUG 17 2014 AZC013-180227- /O.EXP.KPSR.SV.W.0055.000000T0000Z-140818T0215Z/ MARICOPA AZ- 717 PM MST SUN AUG 17 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY HAS EXPIRED... WIND GUSTS UP TO 50 MPH WILL STILL BE POSSIBLE WITH THESE THUNDERSTORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3370 11191 3352 11205 3369 11226 3382 11210 TIME...MOT...LOC 0203Z 039DEG 12KT 3368 11209 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:19 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 17, 4:19 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 419 PM MST SUN AUG 17 2014 .UPDATE...UPDATED AVIATION DISCUSSION... && .SYNOPSIS... ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS EVENING AS MONSOON MOISTURE BEGINS TO SLOWLY INCREASE. BY MONDAY...AN EARLY SEASON PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA AND DRAW EVEN MORE MONSOON MOISTURE NORTHWARD BACK INTO ARIZONA. MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS ARIZONA FROM LATE MONDAY THROUGH WEDNESDAY. WITH THE INCREASE IN HUMIDITIES AND CLOUDS...BELOW NORMAL TEMPERATURES ARE POSSIBLE BY TUESDAY AND MAY CONTINUE LATER INTO THE WORK WEEK. && .DISCUSSION... BROAD AREA OF DEFORMATION STRETCHES FROM WESTERN NM THOUGH SOUTHWEST AZ...WHERE THE STRONGEST STORM ACTIVITY OF THE DAY SO FAR HAS BEGUN DEVELOPING. WITH EARLIER INVERTED WAVE ENERGY STILL LINGERING ACROSS THE SOUTHERN AZ BORDER...EXPECT STORM COVERAGE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING TO BE MARGINALLY MORE THAN THAT OF THE PAST FEW NIGHTS...WITH THE STRONGEST STORMS OVER THE HIGHER TERRAIN AND MORE ISOLATED SHORT-LIVED ACTIVITY PULSING OVER THE WESTERN AND SOUTHWESTERN DESERTS. DAYTIME TEMPERATURES ON TARGET TO TOP OUT JUST ABOVE MID-AUGUST NORMALS...WITH THE WARMEST LOCALES ACROSS THE WESTERN DESERTS INCLUDING EL CENTRO...YUMA...AND TACNA...WARMING TO OR ABOVE 110F DEGREES. EXPECT PARTLY CLOUDY SKIES BACK ACROSS SOUTH- CENTRAL AND EASTERN AZ THROUGH THE EVENING...WITH MOSTLY CLEAR SKIES ALONG AND WEST OF THE CO RIVER VALLEY. ANY DAYTIME CU SHOULD QUICKLY DISSIPATE AFTER SUNSET...WITH AREAS DEBRIS CLOUDS AND CIRRUS FROM STORMS LINGERING. BEGINNING MONDAY AND LASTING AT LEAST THROUGH LATE TUESDAY...POSSIBLY BEYOND...WE'LL BE LOOKING AT INCREASING MOISTURE LEVELS AS WELL AS UPPER LEVEL DYNAMICS THAT COULD LEAD TO MORE WIDELY ACTIVE AFTERNOONS/EVENINGS ACROSS ARIZONA AND TO A LESSER EXTENT SOUTHEAST CA. SEVERAL FACTORS WILL COME TOGETHER TO SUPPORT THE TRANSPORT OF DEEPER MOISTURE AND UPPER LEVEL DYNAMICS ACROSS THE REGION. THE FIRST BEING A RATHER VIGOROUS EARLY-SEASON UPPER LOW CENTER MOVING SOUTHWARD ALONG THE CA COAST AND THE NEXT BEING THE SHIFTING UPPER HIGH CENTER EASTWARD FROM AZ INTO TX. THIS PATTERN ALLOWS THE FLOW ALOFT TO BECOME MORE SOUTHERLY...ALLOWING A CONSIDERABLE AMOUNT OF MOISTURE THAT IS NOW OVER NORTHERN MEXICO TO BE DRAWN NORTHWARD INTO AZ. IN ADDITION TO BACKGROUND MOISTURE LEVELS ALREADY OVER NORTHERN MEXICO...A VERY SWIFT MOVING AREA OF ENERGY AND STORMS HAS RACED UP ALONG THE MEXICAN COAST DURING THE DAY NOW OBSERVED OVER SINALOA...COVERING ALMOST 600 MILES OF COASTLINE OVER THE LAST 12 HOURS. WILL BE LOOKING FOR THAT FEATURE TO AT LEAST BE THE LEADING EDGE OF THE ANTICIPATED MOISTURE SURGE INTO THE SOUTHWEST DESERTS OVERNIGHT AND INTO TUESDAY. IT APPEARS THAT SOUTHEAST CA'S CHANCES FOR THUNDERSTORMS COULD BE FAR LESS...DUE TO THE AFOREMENTIONED UPPER LOW SPREADING MUCH DRIER AIR INTO THE REGION. THE MAIN IMPACTS FROM THUNDERSTORMS MONDAY...TUESDAY AND POSSIBLY OVERNIGHT INTO WEDNESDAY WILL BE LOCALLY HEAVY RAIN AND WET MICROBURSTS...DUE TO THE VERY MOIST ENVIRONMENT IN THE LOWER LEVELS OF THE ATMOSPHERE THAT IS FORECAST TO DEVELOP OVER THE REGION. THE ONLY LIMITING FACTOR FOR WIDESPREAD THUNDERSTORM DEVELOPMENT MAY BE THE FACT THAT SOUTHWESTERLY FLOW ALOFT IS FORECAST TO DEVELOP OVER THE REGION AHEAD OF THIS UPPER LOW CENTER...WHICH IS GENERALLY LESS FAVORABLE FOR THUNDERSTORM DEVELOPMENT OVER THE LOWER DESERTS DURING THE MONSOON SEASON THAN DURING PERIODS OF EASTERLY FLOW ALOFT. WHERE CONFIDENCE IS GROWING FOR AN ACTIVE MONDAY-EARLY WEDNESDAY TIME PERIOD...AS THE PREVIOUS SHIFT PUT IT BEST AT THE SHIFT BRIEFING THIS AM...CONFIDENCE ALL BUT COLLAPSES FOR THE REMAINDER OF THE WORK WEEK. THIS IS DUE TO THE FACT THAT THE GFS MAINTAINS THE SOLUTION OF BRINGING ANOTHER EVEN LARGER AREA OF MOISTURE NORTHWARD INTO THE REGION FROM A DYING TROPICAL CYCLONE THAT IS FORECAST TO DEVELOP WELL SOUTH OF BAJA AS THE MAIN UPPER LOW SWINGS SLOWLY NORTHEASTWARD INTO NORTHERN AZ. THE EURO AND GEM...ON THE OTHER HAND...RETROGRADE THIS SAME UPPER LOW OFF TO OUR WEST OVER THE EAST PACIFIC AND KEEPS ANY TROPICAL MOISTURE WELL OFF TO OUR SOUTHWEST...AS IT REBUILDS A DRIER MAIN UPPER RIDGE BACK OVER THE DESERT SOUTHWEST. GIVEN THESE CONTINUED MODEL DISCREPANCIES...BUT MARGINAL IMPROVEMENT IN RUN-TO-RUN CONSISTENCY...HAVE KEPT THE REMAINDER OF THE FORECAST FOR THE WORK WEEK TOWARDS A LOW TO MEDIUM GRADE MONSOON PATTERN...WHICH CLIMATOLOGICALLY IS THE MORE LIKELY SOLN FOR MID-AUGUST AROUND HERE. THE BEST CHANCES FOR STORM ACTIVITY OVER THE MOUNTAINS AND ISOLATED POTENTIAL FOR ACTIVITY LASTING OVER THE LOWER DESERTS IN THE AFTERNOON AND EVENINGS. FRIDAY THROUGH SUNDAY... GIVEN THE FACT THAT BOTH THE GFS AND EURO AND NOW BOTH A FAIRLY MAJOR LOW-WAVE TROF (FOR MID-AUG) SOUTHWARD INTO THE WESTERN CONUS DURING THIS PERIOD...WHICH TYPICALLY MEANS A REDUCTION OF MONSOON ACTIVITY AS THIS TROF USUALLY KEEPS THE MAIN MONSOON PLUME WELL OFF TO OUR SOUTH AND EAST...HAVE DECIDED TO GO WITH SLIGHTLY BELOW CLIMO POPS ACROSS THE REGION...AND NEAR-NORMAL TEMPS FOR NOW. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL... CONVECTION CONTINUES TO BLOSSOM EAST OF PHOENIX BUT IS NOT EXPECTED TO SURVIVE ACROSS THE DESERTS. I AM CONCERNED HOWEVER THAT THE STORMS WILL PUSH NORTHEASTERLY WINDS THROUGH THE METRO LATER THIS EVENING AND I HAVE INTRODUCED A WIND SHIFT BETWEEN 02Z-04Z. STORMS ARE STILL A LONG WAY OFF SO MY CONFIDENCE IN THE EXACT TIMING OF ANY POTENTIAL WIND SHIFT IS LOW. NOT OVERLY CONCERNED ABOUT WIDESPREAD BLDU GIVEN THE NORTHEASTERLY FETCH OVER THE MOUNTAINS BUT KIWA WOULD BE THE MOST LIKELY LOCATION TO SEE BLDU. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... STORMS HAVE BEEN SHORT LIVED ACROSS SOUTHWEST ARIZONA AND DEBRIS CLOUDS SHOULD BE ABOUT THE ONLY THING TO CONTEND WITH THE REST OF THE AFTERNOON/EVENING. SOME MODEL GUIDANCE IS SUGGESTING STORMS WILL DEVELOP ACROSS THE AREA WELL AFTER MIDNIGHT /ASSOCIATED WITH A COMPLEX OF STORMS OVER SOUTHERN SONORA/. I WANT TO SEE WHAT HAPPENS WITH THAT COMPLEX AND HOW LONG IT SURVIVES BEFORE I INTRODUCE ANY MENTION OF RAIN OR THUNDER IN EITHER SE CA TAF. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... DEEP MONSOON MOISTURE WILL CONTINUE THIS PERIOD WITH HIGHER THAN NORMAL RELATIVE HUMIDITY. A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER HIGHER MOUNTAINS OF SOUTHERN GILA COUNTY EACH DAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS ON THE LOWER SOUTHWEST AND SOUTH CENTRAL DESERTS. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 25 TO 30 PERCENT. OVERNIGHT RECOVERY WILL BE FAIR. AFTERNOON TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THIS PERIOD. ADDITIONALLY...AFTERNOON/EARLY EVENING WINDS WILL BE SOUTHWESTERLY AND GENERALLY UNDER 20 MPH...EXCEPT NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...NOLTE/PERCHA AVIATION...LEINS FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Aug 17, 3:14 PM MST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 314 PM MST SUN AUG 17 2014 AZZ021>024-026>028-181500- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 314 PM MST SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER ROUND OF AFTERNOON AND EVENING MONSOON THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER TERRAIN AND FOOTHILLS EAST OF THE PHOENIX METROPOLITAN AREA AS WELL AS THE WESTERN ARIZONA DESERTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID- AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM THE SOUTH WILL LEAD TO A RISING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS FOR MONDAY AND TUESDAY. HEAVY RAIN...LOCALIZED FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS ASSOCIATED WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND TUESDAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATIONS PROCEDURES. AZZ020-025-CAZ031>033-181500- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 314 PM MST SUN AUG 17 2014 /314 PM PDT SUN AUG 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID- AUGUST) APPROACHING FROM THE NORTHWEST...AND INCREASING MOISTURE FROM THE SOUTH WILL LEAD TO A RISING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS FOR MONDAY AND TUESDAY. STRONG GUSTY WINDS...HEAVY RAIN...AND LOCALIZED FLOODING ARE THE PRIMARY WEATHER HAZARDS ASSOCIATED WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND TUESDAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 17, 5:39 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
539 PM MST SUN AUG 17 2014
AZZ023-024-028-180115-
GILA AZ-PINAL AZ-MARICOPA AZ-
539 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 615 PM MST
AT 536 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANYON LAKE TO RIO
VERDE TO CAMP CREEK...AND MOVING SOUTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
LOST DUTCHMAN STATE PARK... DESERT MOUNTAIN... MCDOWELL MOUNTAIN
PARK AND SALT RIVER TUBING RECREATION AREA...
LOST DUTCHMAN STATE PARK AND GOLDFIELD...
CAREFREE... CAVE CREEK... FOUNTAIN HILLS AND PROSPECTOR PARK...
APACHE JUNCTION... GRANITE REEF DAM AND USERY MOUNTAIN PARK...
SCOTTSDALE...
LAT...LON 3401 11175 3386 11150 3365 11122 3335 11161
3352 11183 3379 11203 3401 11181
TIME...MOT...LOC 0038Z 036DEG 21KT 3350 11145 3368 11167
3386 11180
18Special weather statement, Aug 17, 5:55 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST SUN AUG 17 2014
AZZ023-024-028-180130-
GILA AZ-PINAL AZ-MARICOPA AZ-
555 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 630 PM MST
AT 552 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS AHEAD OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 9
MILES SOUTHEAST OF COOLIDGE AIRPORT TO FLORENCE TO GOLDFIELD...AND
MOVING WEST AT 25 MPH.
WIND GUSTS 40 TO 50 MPH AND LOCALLY DENSE BLOWING DUST ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
APACHE JUNCTION... COOLIDGE AIRPORT... MAGMA AND PROSPECTOR
PARK...
COOLIDGE AND ENCANTERA...
LA PALMA... RANDOLPH... SAN TAN VALLEY AND USERY MOUNTAIN PARK...
AUGUSTA RANCH AND QUEEN CREEK...
CHANDLER HEIGHTS AND EAST MESA...
LAT...LON 3321 11099 3287 11149 3275 11161 3273 11169
3297 11183 3340 11185 3364 11118
TIME...MOT...LOC 0055Z 078DEG 24KT 3284 11135 3303 11145
3349 11150
18Special weather statement, Aug 17, 6:04 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
604 PM MST SUN AUG 17 2014
AZZ023-024-028-180130-
PINAL AZ-MARICOPA AZ-
604 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 630 PM MST
AT 601 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS AHEAD OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
PROSPECTOR PARK TO GRANITE REEF DAM TO DESERT RIDGE
MARKETPLACE...AND MOVING SOUTHWEST AT 30 MPH.
WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DESERT RIDGE MARKETPLACE... FALCON FIELD AIRPORT AND SCOTTSDALE
AIRPORT...
DEER VALLEY AIRPORT... EAST MESA... MESA... SALT RIVER INDIAN
COMMUNITY AND SUPERSTITION SPRINGS MALL...
AUGUSTA RANCH... DOWNTOWN MESA... DOWNTOWN SCOTTSDALE... MESA
RIVERVIEW MALL AND PARADISE VALLEY...
CAMELBACK MOUNTAIN...
LAT...LON 3319 11184 3330 11198 3361 11217 3396 11183
3373 11161 3362 11131
TIME...MOT...LOC 0104Z 032DEG 24KT 3345 11157 3350 11177
3373 11196
18Special weather statement, Aug 17, 6:28 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
628 PM MST SUN AUG 17 2014
AZZ023-027-028-180200-
PINAL AZ-MARICOPA AZ-
628 PM MST SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 700 PM MST
AT 625 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS AHEAD OF THUNDERSTORMS ALONG A LINE EXTENDING FROM ELOY
TO ARIZOLA TO SAN TAN MOUNTAIN PARK TO AUGUSTA RANCH TO FIESTA MALL
TO NORTH MOUNTAIN PARK...AND MOVING SOUTHWEST AT 30 MPH.
WIND GUSTS AROUND 40 MPH AND LOCALLY DENSE BLOWING DUST ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
ARIZOLA... ARIZONA CITY... ARIZONA MILLS MALL... CHANDLER CITY
HALL... CHANDLER FASHION CENTER MALL... SAN TAN VILLAGE MALL...
SEVILLE AND SKY HARBOR AIRPORT...
ARIZONA STATE FAIRGROUNDS... CASA GRANDE... CHANDLER... DOWNTOWN
PHOENIX AND TUMBLEWEED PARK...
AHWATUKEE...
LAT...LON 3369 11205 3345 11177 3337 11155 3318 11135
3308 11119 3273 11166 3273 11174 3276 11174
3276 11177 3279 11178 3279 11185 3276 11188
3276 11204 3272 11206 3272 11214 3306 11217
3337 11226
TIME...MOT...LOC 0128Z 032DEG 24KT 3269 11157 3286 11167
3313 11168 3334 11167 3336 11188 3355 11205
18Special weather statement, Aug 17, 6:29 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 629 PM MST SUN AUG 17 2014 AZZ023-024-028-180200- PINAL AZ-MARICOPA AZ- 629 PM MST SUN AUG 17 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 700 PM MST AT 625 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES EAST OF SUPERSTITION MOUNTAINS...MOVING WEST AT 20 MPH. WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINGS RANCH... SUPERSTITION MOUNTAINS AND LOST DUTCHMAN STATE PARK... LOST DUTCHMAN STATE PARK AND GOLDFIELD... GOLD CANYON VILLAGE... APACHE JUNCTION AND PROSPECTOR PARK... APACHE JUNCTION... LAT...LON 3320 11147 3352 11162 3367 11134 3336 11116 TIME...MOT...LOC 0130Z 068DEG 17KT 3342 11138 18
Special weather statement, Aug 17, 6:32 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 632 PM MST SUN AUG 17 2014 AZZ023-024-180200- MARICOPA AZ- 632 PM MST SUN AUG 17 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 700 PM MST AT 630 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CAMP CREEK...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMP CREEK... DESERT MOUNTAIN... CAREFREE... LAT...LON 3400 11155 3376 11164 3382 11203 3402 11191 TIME...MOT...LOC 0132Z 039DEG 12KT 3392 11177 18
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:00 PM MST | Special Weather Statement | PSR | Pinal | 30 min |
| Aug 17, 5:11 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 34 min |
| Aug 17, 5:14 PM MST | Special Weather Statement | PSR | Gila | 31 min |
| Aug 17, 5:31 PM MST | Special Weather Statement | PSR | Pinal | 29 min |
| Aug 17, 5:39 PM MST | Special Weather Statement | PSR | 36 min | |
| Aug 17, 5:55 PM MST | Special Weather Statement | PSR | Pinal | 35 min |
| Aug 17, 6:04 PM MST | Special Weather Statement | PSR | 26 min | |
| Aug 17, 6:09 PM MST | Blowing Dust Advisory | PSR | 5 hr | |
| Aug 17, 6:28 PM MST | Special Weather Statement | PSR | Pinal | 32 min |
| Aug 17, 6:29 PM MST | Special Weather Statement | PSR | 31 min | |
| Aug 17, 6:32 PM MST | Special Weather Statement | PSR | 28 min | |
| Aug 17, 6:59 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Aug 17, 7:02 PM MST | Special Weather Statement | PSR | Maricopa | 43 min |
| Aug 17, 7:05 PM MST | Special Weather Statement | PSR | Pinal | 25 min |
| Aug 17, 7:16 PM MST | Special Weather Statement | PSR | Maricopa | 29 min |
| Aug 17, 7:30 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 17, 7:46 PM MST | Special Weather Statement | PSR | Maricopa | 29 min |
| Aug 17, 7:48 PM MST | Special Weather Statement | PSR | Maricopa | 27 min |
| Aug 17, 8:11 PM MST | Special Weather Statement | PSR | Maricopa | 34 min |
| Aug 17, 8:13 PM MST | Special Weather Statement | PSR | Maricopa | 32 min |
| Aug 17, 11:08 PM MST | Special Weather Statement | PSR | Yuma | 37 min |
| Aug 17, 11:39 PM MST | Special Weather Statement | PSR | Yuma | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.